| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/06/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A siemens field service engineer (fse) was sent to the customer site for inspection.The fse performed a total service call and no issues were identified.The cause for the discordant vb12 results is unknown.Siemens healthcare diagnostics is investigating.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." mdr 1219913-2018-00150 and mdr 1219913-2018-00150 supplemental report 1 were filed for the same event.
Event or Problem Description
Discordant advia centaur xp vb12 (vitamin b12) results were obtained on samples from two patients during troubleshooting.It is unknown if patient treatment was prescribed or altered.There was no report of adverse health consequences due to the vb12 discordant results.
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00182 on june 29, 2018.07/05/2018 additional information: the rate of discrepant results is consistent with the representative precision data in the advia centaur vb12 instructions for use (ifu).The customer observed incident rate of discrepant samples up to 15 discrepant results a day out of an average run of 400 vb12 samples is 3.8%.The majority of samples in question are at the very low end of normal, and at the high end of deficient.There is an overlap in the low end of normal range and the high end of the deficient range in the ifu with values between 211 -246 pg/ml.Based on the region's observation and analysis, the data shows that the assay is performing as expected and this is normal expected imprecision at this concentration with a mean of 216 pg/ml.Replicates of samples in and around a cutoff will form a normal distribution around the mean, and some results to fall either side of the cutoff.For example, the mas qc with a mean of 216.2 will result <211 pg/ml 30% of the time using the %cv's, and 35% of the time using ifu data.The assay is performing as intended based on siemens internal data.The customer is able to use assay for patient testing, and is satisfied.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2018-00150 supplemental report 2 was filed for the same event.